New APS diagnosis

Hi everyone. I've just been recently diagnosed is APS & also essential thrombocythemia (ET).

I had a clot in my leg which resulted in severe long term nerve dammage (loss of use of foot) & 90% of one on my muscles being removed.

Currently still on clexane & aspirin as a dual anticoagulation measure as my whole picture is complex. At 25 they are resistant to put me on warfarin but are searching for a warfarin-type drug. Remoroxabin (I think?!) has been mentioned... Is anyone else on anything like this.

I have no idea what to expect with this disease, it's pretty daunting reading lots of things on it. Anyone have any helpful tips or advice for me please?!

Thanks!! X

Last edited by

4 Replies

oldestnewest
  • Hi and welcome, firstly although daunting, things will vastly improve for you now with the diagnosis, presumably they will move swiftly to anticoagulate you. Where are you located? I hope you have a designated Hughes Syndrome/APS specialist. You will find an awful lot of support on here, as many have been in your position, it is an ongoing learning curve for us all. MaryF

  • Hi there. I am on Rivaroxyban and have had no issues with it. It is also called Xarelto. Just one tablet a day usually and doesn't not need monitoring. My mum was on warfarin and either had a brain bleed or clot and passed away just 6 weeks before my DVT so I was not keen on warfarin either. At the time of the DVT I did not know I had APS but I hope at next visit to rheumatologist I can stay on X.

  • Hi I am on Rivaroxyban/ Xarelto I have been on it for over a year with no problems it was possible the best thing my doctor has done for me with no tests and one tablet a day. Good luck and let me know how you get on.

  • Mine is a similar story to yours. I was diagnosed with essential thrombocytosis after a series of DVT's in my leg. My platelet count was over 800,000, so the diagnosis was obvious at the time.I was put on warfarin and the DVTs stopped. Later, my platelet count return to normal and the doctor, logically, took me off the warfarin. And that's when the migraines and the TIAs began. Eventually, I was tested and found positive for APS,. Back on warfarin for now, and all those symptoms have resolved. Do remember that comparing the risks of warfarin between people with. normal blood but a sticky spot in the circulatory system with those of us who have sticky blood and therefore the whole circulatory system can become plugged up – is not an accurate comparison.

    Good luck! I'm sure you and your doctors will sort it all out. Getting a diagnosis is a full 80% of the challenge.

You may also like...